MAUDE Adverse Event Report: SMITH & NEPHEW, INC. D-RAD SMART PACK 4H RIGHT WIDE PLATE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. D-RAD SMART PACK 4H RIGHT WIDE PLATE; PLATE, FIXATION, BONE
Model Number 71158022
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during intra-op while performing an open reduction internal fixation of distal end radius it was found out that screwdriver was already rusty.No delay reported.The surgical procedure was completed by using the original device because wasn't other suitable instrument to perform during the surgical procedure.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirms rust on the device.The device was manufactured in 2014.The device does not show any signs of usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.A quality hold was placed in an attempt to quarantine and re-inspect additional product for this failure mode.This issue has also been communicated to our management process for their consideration of further action.Some potential probable causes could be but no limited to manufacturing or packaging.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, corrective and preventive action is indicated to mitigate future recurrence of similar events.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
D-RAD SMART PACK 4H RIGHT WIDE PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10330390
Report Number1020279-2020-03531
Device Sequence Number11031179
Product Code HRS
UDI-Device Identifier00885556364598
UDI-Public00885556364598
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K132296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71158022
Device Catalogue Number71158022
Device Lot Number14EM16904R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR